Alert archive / Idaho / Wind Advisories in 2006
Wind Advisory 6, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Jan 28, 2006, 12:41 AM PST for Clearwater County, Idaho County, Idaho. It took effect at Jan 28, 2006, 4:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2006, 12:41 AM PST (08:41 UTC)
- In effect from
- Jan 28, 2006, 4:00 AM PST
- Expired
- Jan 28, 2006, 2:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 8.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 280841 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 141 AM MST SAT JAN 28 2006 IDZ007-008-281700- /O.NEW.KMSO.WI.Y.0006.060128T1200Z-060128T2200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 1241 AM PST SAT JAN 28 2006 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 2 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 2 PM PST SATURDAY. A STRENGTHENING SURFACE PRESSURE GRADIENT COMBINING WITH STRONG WINDS ALOFT WILL CREATE STRONG AND GUSTY SOUTH WINDS ACROSS THE CAMAS PRAIRIE AND SALMON RIVER AREA. SUSTAINED SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS WILL GRADUALLY TAPER OFF BEHIND THE PASSAGE OF A COLD FRONT DURING THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS75 KMSO 281643 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 943 AM MST SAT JAN 28 2006 IDZ007-008-282000- /O.CON.KMSO.WI.Y.0006.000000T0000Z-060128T2200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 843 AM PST SAT JAN 28 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. SUSTAINED SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO CONTINUE INTO THE EARLY AFTERNOON. THESE STRONG SOUTHERLY WINDS WILL ESPECIALLY BE NOTED ACROSS THE CAMAS PRAIRIE REGION AND IN THE SALMON AND SNAKE RIVER VALLEYS. WINDS WILL GRADUALLY TAPER OFF BEHIND THE PASSAGE OF A COLD FRONT THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KMSO 281938 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1238 PM MST SAT JAN 28 2006 IDZ007-008-282200- /O.CON.KMSO.WI.Y.0006.000000T0000Z-060128T2200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 1138 AM PST SAT JAN 28 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. SUSTAINED SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO CONTINUE INTO THE EARLY AFTERNOON. THESE STRONG SOUTHERLY WINDS WILL ESPECIALLY BE NOTED ACROSS THE CAMAS PRAIRIE REGION AND IN THE SALMON AND SNAKE RIVER VALLEYS. WINDS WILL GRADUALLY TAPER OFF BEHIND THE PASSAGE OF A COLD FRONT THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KMSO 282145 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 245 PM MST SAT JAN 28 2006 IDZ007-008-282245- /O.EXP.KMSO.WI.Y.0006.000000T0000Z-060128T2200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 145 PM PST SAT JAN 28 2006 ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... THE SOUTHERLY WINDS WILL CONTINUE TO DECREASE AND SHIFT TO THE WEST THIS AFTERNOON AS A COLD FRONT MOVES OUT OF THE AREA. BECAUSE OF THIS...THE WIND ADVISORY WILL EXPIRE AT 2 PM PST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Jan 27, 5:21 PM PST, 7 hours 20 minutes earlier.
Area forecast discussion, Jan 27, 5:21 PM PST, 7 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
621 PM MST FRI JAN 27 2006
.UPDATE...I HAVE UPDATED THE FORECAST THIS EVENING TO RAISE
CHANCES FOR PRECIPITATION FOR THE KOOTENAI/CABINET REGION...CLEARWATER
MOUNTAINS AND LOWER CLARK FORK REGION. A SPOTTER FROM NOXON CALLED
IN WITH MODERATE SNOW FALLING AT A RATE OF 1 INCH PER HOUR THIS AFTERNOON.
RADAR ECHOS ARE ALSO SHOWING THAT SNOW SHOWERS WILL BE LIKELY
ACROSS THESE PORTIONS OF NORTHWESTERN MONTANA THROUGHOUT THE
EVENING.
&&
AVIATION...LIGHT SNOW WILL REDUCE VISIBILITIES AND CEILINGS
ACROSS WESTERN MONTANA TONIGHT. IN ADDITION CLOUD COVER WILL
OBSCURE SLOPE AND PEAKS AT TIMES...SEE APPROPRIATE TAFS AND
TWEBS.
&&
.PREV DISCUSSION... (ISSUED 206 PM MST FRI JAN 27 2006)
SHORT TERM...WEAK TROUGH MOVES ACROSS WESTERN MONTANA AND NORTH
CENTRAL IDAHO TONIGHT...THIS SHOULD INCREASE CLOUD COVER OVER THE
REGION...WITH SOME LIGHT SNOW...MAINLY OVER THE MOUNTAINS.
SATURDAY LOOKS LIKE AN INTERESTING DAY. FIRST WITH THE TIGHTENING
PRESSURE GRADIENT AND STRONG WINDS ALOFT...WILL SEE SOUTHWEST TO
WEST WINDS INCREASING...EXPECT WIND SPEED TO REMAIN BELOW HIGH
WIND ADVISORY CRITERIA...GRANGEVILLE AND THE CAMAS PRAIRIE COULD
EXCEED WIND ADVISORY CRITERIA...BUT EXPECT IT TO BE VERY SHORT
LIVED...SO WILL NOT ISSUE AN ADVISORY BUT IT WILL NEED TO BE
MONITORED. WINDS CONTINUE GUSTY ACROSS THE HIGHER ELEVATIONS OF
WESTERN MONTANA INTO SUNDAY MORNING. IN ADDITION...A VIGOROUS AND
WET SYSTEM MOVES INTO THE AREA FROM THE WEST ON SATURDAY. THE
ENERGY ASSOCIATED WITH THIS SYSTEM SPLITS WITH SOME CROSSING
NORTHWEST MONTANA AND A STRONGER SECTION MOVING SOUTH OF THE
FORECAST AREA. THEREFORE...EXPECT SNOW AMOUNTS ACROSS NORTHWEST
MONTANA AND THE NORTHERN CLEARWATER IDAHO REGION TO REACH SNOW
ADVISORY CRITERIA...ALONG WITH WIDESPREAD BLOWING AND DRIFTING
SNOW DUE TO THE GUSTY WINDS. SUNDAY AFTERNOON A WEAK DIRTY RIDGE
MOVES OVER THE REGION...WITH WINDS AND SNOWFALL DECREASING. THE
LULL BEFORE THE NEXT AND EVEN MORE INTERESTING STORM.
LONG TERM...SUNDAY NIGHT INTO MONDAY THE NEXT IN A SERIES OF
SYSTEMS WILL IMPACT THE NORTHERN ROCKIES. THIS SYSTEM LOOKS TO
BE EVEN WETTER THEN SATURDAYS SYSTEM WITH WINDS RETURNING TO THE
CAMAS PRAIRIE AND LOWER SALMON RIVER CANYON OF CENTRAL IDAHO. FREEZING
RAIN CONTINUES TO BE A THREAT LATE SUNDAY INTO EARLY MONDAY AS
COLD AIR AT THE SURFACE IS OVERRUN BY WARM MOIST AIR ALOFT. BY
TUESDAY WEAK DIRTY RIDGING WILL QUICKLY BUILD FOR A QUICK LULL IN
SIGNIFICANT PRECIP BEFORE YET ANOTHER SYSTEM PUSHES IN TUESDAY
NIGHT INTO WEDNESDAY. WEDNESDAY NIGHT WEAK RIDGING RETURNS AHEAD
OF A SYSTEM FOR THURSDAY INTO FRIDAY. BOTTOM LINE EXPECT AN ACTIVE
WET PATTERN THROUGH THE PERIOD.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...SNOW AND BLOWING SNOW ADVISORY FROM 5 AM TO 11 PM SATURDAY FOR
KOOTENAI/CABINET REGION...LOWER CLARK FORK REGION.
SNOW AND BLOWING SNOW ADVISORY FROM 11 AM SATURDAY TO 11 AM
SUNDAY FOR WEST GLACIER REGION.
ID...SNOW AND BLOWING SNOW ADVISORY FROM 5 AM TO 11 PM SATURDAY FOR
NORTHERN CLEARWATER MOUNTAINS.
&&
UPDATE...DICKERSON
PREV DISCUSSION...KOLATA/GILCHRIST
AVIATION...KOLATAHazardous weather outlook, Jan 27, 12:51 PM PST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
151 PM MST FRI JAN 27 2006
IDZ007-008-281100-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
1251 PM PST FRI JAN 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
AN APPROACHING PACIFIC WEATHER SYSTEM WILL CAUSE SCATTERED SNOW
SHOWERS...MAINLY AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SATURDAY...STRONG WINDS ALOFT AND A TIGHT SURFACE PRESSURE GRADIENT
WILL COMBINE TO PRODUCE GUSTY SOUTHWEST WINDS...ESPECIALLY SATURDAY
MORNING.
SUNDAY AND MONDAY...ANOTHER STRONG PACIFIC WEATHER SYSTEM WILL SET
UP CONDITIONS FOR STRONG SOUTH WINDS AGAIN.
MTZ002-281100-
WEST GLACIER REGION-
151 PM MST FRI JAN 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 11 AM SATURDAY
TO 11 AM MST SUNDAY.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
GTFWSWMSO /WWUS45 KMSO/
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SNOW SHOWERS ARE EXPECTED TONIGHT IN ADVANCE OF AN
APPROACHING PACIFIC WEATHER SYSTEM...ESPECIALLY AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SATURDAY AND SUNDAY...A STRONG PACIFIC SYSTEM WILL MOVE THROUGH CAUSING
MODERATE TO HEAVY SNOW ALONG WITH BLOWING SNOW FROM GUSTY WINDS.
SUNDAY NIGHT AND MONDAY...A WARM FRONT IS EXPECTED TO MOVE THROUGH
THE AREA. THE POTENTIAL WILL EXIST AGAIN FOR MODERATE TO HEAVY
SNOW. WITH BELOW FREEZING TEMPERATURES IN THE VALLEYS MONDAY MORNING...THERE
IS ALSO A POTENTIAL FOR VALLEY FREEZING RAIN DURING THE MORNING
HOURS IN THE NARROW CANYONS AND VALLEYS.
ANOTHER WET SYSTEM IS DUE TO MOVE THROUGH THE AREA ON WEDNESDAY...WITH
THE POTENTIAL FOR ACCUMULATING SNOW.
IDZ005-MTZ001-004-281100-
NORTHERN CLEARWATER MOUNTAINS-KOOTENAI/CABINET REGION-
LOWER CLARK FORK REGION-
1251 PM PST FRI JAN 27 2006 /151 PM MST FRI JAN 27 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 5 AM MST /4 AM
PST/ TO 11 PM MST /10 PM PST/ SATURDAY.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
GTFWSWMSO /WWUS45 KMSO/
.DAY ONE...THIS AFTERNOON AND TONIGHT
AN APPROACHING PACIFIC SYSTEM WILL CAUSE SNOW TO INCREASE ACROSS
THE AREA...ESPECIALLY AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SATURDAY...A PACIFIC WEATHER SYSTEM WILL MOVE ACROSS THE AREA
CAUSING MODERATE TO LOCALLY HEAVY SNOW ALONG WITH AREAS OF BLOWING
SNOW FROM GUSTY WINDS.
SUNDAY NIGHT AND MONDAY...A WARM FRONT IS EXPECTED TO MOVE THROUGH
THE AREA. THE POTENTIAL WILL EXIST AGAIN FOR MODERATE TO HEAVY
SNOW. WITH BELOW FREEZING TEMPERATURES IN THE VALLEYS MONDAY
MORNING...THERE IS ALSO A POTENTIAL FOR VALLEY FREEZING RAIN
DURING THE MORNING HOURS IN THE NARROW CANYONS AND VALLEYS.
ANOTHER WET SYSTEM IS DUE TO MOVE THROUGH THE AREA ON WEDNESDAY...WITH
THE POTENTIAL FOR ACCUMULATING SNOW.
IDZ006-009-010-MTZ006-007-043-281100-
SOUTHERN CLEARWATER MOUNTAINS-WESTERN LEMHI COUNTY-
EASTERN LEMHI COUNTY-BITTERROOT/SAPPHIRE MOUNTAINS-
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
1251 PM PST FRI JAN 27 2006 /151 PM MST FRI JAN 27 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND WEST CENTRAL MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
AN APPROACHING PACIFIC WEATHER SYSTEM WILL CAUSE SCATTERED SNOW
SHOWERS...MAINLY AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SATURDAY AND SUNDAY...A PACIFIC WEATHER SYSTEM WILL MOVE ACROSS
THE AREA. ACCUMULATING SNOW WILL OCCUR...ESPECIALLY FOR THE
MOUNTAINS...BUT IS NOT EXPECTED TO BE SIGNIFICANT AT THIS TIME.
SUNDAY NIGHT AND MONDAY...A WARM FRONT IS EXPECTED TO MOVE THROUGH
THE AREA. THE POTENTIAL WILL EXIST FOR MODERATE TO HEAVY SNOW IN
THE MOUNTAINS. WITH BELOW FREEZING TEMPERATURES IN THE VALLEYS
MONDAY MORNING...THERE IS ALSO A POTENTIAL FOR VALLEY FREEZING
RAIN DURING THE MORNING HOURS IN THE NARROW CANYONS AND VALLEYS.
ANOTHER WET SYSTEM IS DUE TO MOVE THROUGH THE AREA ON WEDNESDAY...WITH
THE POTENTIAL FOR ACCUMULATING SNOW.
MTZ003-005-281100-
FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS-
151 PM MST FRI JAN 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA AND WEST CENTRAL MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
AN APPROACHING PACIFIC WEATHER SYSTEM WILL CAUSE SCATTERED SNOW
SHOWERS...MAINLY AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SATURDAY AND SUNDAY...A PACIFIC WEATHER SYSTEM WILL MOVE ACROSS
THE AREA. THIS SYSTEM WILL CAUSE MAINLY LIGHT SNOW ACCUMULATIONS
IN THE VALLEYS.
SUNDAY NIGHT AND MONDAY...A WARM FRONT IS EXPECTED TO MOVE
THROUGH THE AREA. WITH BELOW FREEZING TEMPERATURES IN THE
VALLEYS...THERE IS THE POTENTIAL FOR VALLEY FREEZING RAIN DURING
THE MORNING HOURS MONDAY.The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 12:49 PM PST | Heavy Snow Warning | MSO | Clearwater, Idaho, Lemhi | 56 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.